Not Available for Download

Proportionality and Non-Manipulability in Bankruptcy Problems

International Game Theory Review, Vol. 8, No. 1, pp. 127-139, 2006

Posted: 1 Sep 2006  

Juan D. Moreno Ternero

Universidad Pablo de Olavide; Catholic University of Louvain (UCL) - Center for Operations Research and Econometrics (CORE)

Abstract

We explore the relationship between proportionality and manipulation (via merging or splitting agents' claims) in bankruptcy problems. We provide an alternative proof to the well-known result that, in an unrestricted domain, immunity to manipulation is equivalent to requiring proportional division. We show that this result also holds for restricted (but sufficiently rich) domains, such as the domain of simple problems and the domain of zero-normalized problems. Finally, we characterize two adjustments of the proportional rule by combining non-manipulabilty on these domains and the usual axioms of independence of claims truncation and composition from minimal rights.

Keywords: Bankruptcy problems, proportional allocation, manipulation via merging or splitting, axiomatic characterizations

JEL Classification: D63

Suggested Citation

Moreno Ternero, Juan D., Proportionality and Non-Manipulability in Bankruptcy Problems. International Game Theory Review, Vol. 8, No. 1, pp. 127-139, 2006. Available at SSRN: https://ssrn.com/abstract=927763

Juan D. Moreno-Ternero (Contact Author)

Universidad Pablo de Olavide ( email )

Ctra. Utrera, Km.1
Sevilla, Seville 41010
Spain

HOME PAGE: http://https://sites.google.com/site/jmorenoternero/

Catholic University of Louvain (UCL) - Center for Operations Research and Econometrics (CORE) ( email )

34 Voie du Roman Pays
B-1348 Louvain-la-Neuve, b-1348
Belgium

HOME PAGE: http://www.core.ucl.ac.be/~moreno/

Paper statistics

Abstract Views
421